MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION
Model Number G56537
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: clinical value analysis manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a wayne pneumothorax tray separated.No issues were experienced until the user attempted to remove the wire.The wire was reported to have then snapped under "minimal pressure (2-3 pounds max)" as it was partially through the "tube/dilator".Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 28apr2021, it was reported that the wire guide separated during advancement of the catheter.The wire guide "snapped and unraveled" and was unable to be removed when the tube was pulled out.Sutures were not applied.A second tube was successfully inserted.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was reported that the wire snapped as it was pulled out of the patient during a chest tube placement procedure.No portion was left inside.Seldinger technique was being used.The wire and tube were removed, and the "rest of the wire came out with the tube".A wire from another device was used to complete the procedure.No adverse effects to the patient occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: a2, a3, a4, b3, b5, b7, h6- health eff clinical code grid, h6- health eff impact code grid this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.An issue was reported with a wire guide from a wayne pneumothorax tray (rpn: c-utpty-1400-wayne-112497-imh) from lot 13453432.The wire guide reportedly separated during withdrawal through the tube/dilator.Cook became aware of this event on 05mar2021 upon being notified by (b)(6).The patient reportedly experienced no adverse effects as a result of this incident.A review of the documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that the risks associated with this device is acceptable when weighed against the benefits.A review of the device history records (dhr) for lot 13453432 and the relevant wire guide subassembly lot (ic13298986) showed no non-conformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with this lot number from the same event with a different failure mode.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information related to the reported failure mode: "precautions ¿ this product is intended for use by physicians trained and experienced in the treatment of a pneumothorax.Standard techniques for placement of pneumothorax catheters should be employed.How supplied upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was not manufactured out of specification, and that there is no evidence of nonconforming devices either in house or out in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.The customer reported that the wire guide was withdrawn through the tube/dilator when it separated.The wire guide is meant to be removed in conjunction with the catheter obturator; however, the customer may be referring to the introducer dilator.Unintended use error related to withdrawing the wire guide through the dilator may be a potential cause due to the wire guide coils potentially catching on the dilator tip, though this cannot be confirmed without additional clarification.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11527322
Report Number1820334-2021-00978
Device Sequence Number14439371
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)211101(10)13453432
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberG56537
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number13453432
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/07/2021
04/28/2021
06/28/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/13/2021
04/30/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight100